Alert archive / Colorado / Red Flag Warnings in 2008

Red Flag Warning 5, NWS Denver/Boulder, CO

April 14, 200816 counties in Colorado

NWS Denver/Boulder, CO issued this red flag warning at Apr 14, 2008, 2:59 PM MDT for 16 counties in Colorado. It took effect at Apr 15, 2008, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 14, 2008, 2:59 PM MDT (20:59 UTC)
In effect from
Apr 15, 2008, 12:00 PM MDT
Expired
Apr 15, 2008, 7:00 PM MDT
In force
7 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Boulder County, CO, Broomfield County, CO, Denver County, CO, Douglas County, CO, Elbert County, CO, Jefferson County, CO, Larimer County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 42 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 9.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1942 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KBOU 142059
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
259 PM MDT MON APR 14 2008

COZ238>251-150500-
/O.UPG.KBOU.FW.A.0002.080415T1800Z-080416T0100Z/
/O.NEW.KBOU.FW.W.0005.080415T1800Z-080416T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
259 PM MDT MON APR 14 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 7 PM MDT TUESDAY FOR
THE NORTHEAST PLAINS OF COLORADO FOR GUSTY WINDS AND LOW 
HUMIDITY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MDT TUESDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 40 MPH
TUESDAY AFTERNOON. THIS COMBINED WITH TEMPERATURES IN THE MID 70S
TO LOWER 80S AND RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT WILL
CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR FROM
TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
LESZCYNSKI
5 follow-up statements
000 
WWUS85 KBOU 150430
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1030 PM MDT MON APR 14 2008

COZ238>251-151300-
/O.CON.KBOU.FW.W.0005.080415T1800Z-080416T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1030 PM MDT MON APR 14 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM MDT
TUESDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 7 PM MDT
TUESDAY. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO
40 MPH TUESDAY AFTERNOON. THIS COMBINED WITH TEMPERATURES IN THE
MID 70S TO LOWER 80S AND RELATIVE HUMIDITIES FROM 8 TO 15 PERCENT
WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR FROM
TUESDAY AFTERNOON INTO THE EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 151208
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
608 AM MDT TUE APR 15 2008

COZ238>251-152200-
/O.CON.KBOU.FW.W.0005.080415T1800Z-080416T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
608 AM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING. 

SOUTHWEST WINDS OF 10 TO 20 MPH THIS MORNING WILL INCREASE TO 20
TO 30 MPH WITH GUSTS TO 40 MPH EARLY THIS AFTERNOON. THESE GUSTY
WINDS COMBINED WITH TEMPERATURES IN THE MID 70S TO LOWER 80S AND
RELATIVE HUMIDITIES FROM 7 TO 15 PERCENT WILL CREATE CONDITIONS
FAVORABLE FOR EXTREME FIRE BEHAVIOR THIS AFTERNOON AND INTO THE
EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
000 
WWUS85 KBOU 151712
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
1112 AM MDT TUE APR 15 2008

COZ238>251-160100-
/O.CON.KBOU.FW.W.0005.080415T1800Z-080416T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1112 AM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

SOUTHWEST WINDS THIS AFTERNOON WILL BLOW AT 20 TO 30 MPH WITH
GUSTS TO 45 MPH. THESE GUSTY WINDS COMBINED WITH TEMPERATURES IN
THE MID 70S TO LOWER 80S AND RELATIVE HUMIDITIES FROM 7 TO 15
PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR
THIS AFTERNOON AND INTO THE EARLY EVENING HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR IMMINENT. PLEASE ADVISE THE APPROPRIATE
OFFICIALS AND FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$
RTG
000 
WWUS85 KBOU 152206
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
406 PM MDT TUE APR 15 2008

COZ238>251-160100-
/O.CON.KBOU.FW.W.0005.000000T0000Z-080416T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
406 PM MDT TUE APR 15 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING.

SOUTHWEST WINDS THIS AFTERNOON WILL BLOW AT 20 TO 30 MPH WITH
GUSTS TO 45 MPH. THESE GUSTY WINDS COMBINED WITH TEMPERATURES IN
THE MID 70S TO LOWER 80S AND RELATIVE HUMIDITIES FROM 5 TO 15
PERCENT WILL CREATE CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR
THIS AFTERNOON AND INTO THE EARLY EVENING HOURS.

THE WINDS WILL BEGIN TO DECREASE THIS EVENING AS HUMIDITIES START
TO REBOUND.  

$$
000 
WWUS85 KBOU 160102
RFWBOU

RED FLAG WARNING
NATIONAL WEATHER SERVICE DENVER CO
702 PM MDT TUE APR 15 2008

COZ238>251-160215-
/O.EXP.KBOU.FW.W.0005.000000T0000Z-080416T0100Z/
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING...FORT COLLINS...HEREFORD...LOVELAND...NUNN...
WEST PAWNEE GRASSLANDS...ARVADA...BOULDER...GOLDEN...LAKEWOOD...
LONGMONT...AURORA...BRIGHTON...CITY OF DENVER...
DENVER INTERNATIONAL AIRPORT...HIGHLANDS RANCH...LITTLETON...
PARKER...CASTLE ROCK...ELBERT...FONDIS...KIOWA...LARKSPUR...
BRIGGSDALE...EAST PAWNEE GRASSLANDS...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...EATON...FORT LUPTON...GREELEY...ROGGEN...
BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...BYERS...
DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...FORDER...
KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...STERLING...
PEETZ...AKRON...COPE...LAST CHANCE...OTIS...JULESBURG...OVID...
SEDGWICK...AMHERST...HAXTUN...HOLYOKE
702 PM MDT TUE APR 15 2008

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WINDS WILL CONTINUE TO GRADUALLY DECREASE ON THE PLAINS OF
NORTHEASTERN COLORADO THIS EVENING...DIMINISHING TO 10 TO 20 MPH
IN MOST AREAS BY 9 PM. HUMIDITIES WILL ALSO GRADUALLY INCREASE. IT
WILL REMAIN RATHER MILD AND BREEZY THIS EVENING UNTIL A COLD FRONT
ARRIVES AROUND MIDNIGHT. 

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this red flag warning went out at Apr 14, 2:30 PM MDT, 29 minutes earlier.

Area forecast discussion, Apr 14, 2:30 PM MDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT MON APR 14 2008

.SHORT TERM...UPPER LEVEL RIDGE OVER AREA AT PRESENT...WITH FAIRLY
WEAK WESTERLY WINDS ALOFT. SURFACE LEE TROUGH HAD DEVELOPED JUST
EAST OF THE URBAN CORRIDOR...WITH SOUTHERLY WINDS ACROSS MUCH OF
PLAINS. RIDGE TO SHIFT EAST THIS EVENING...WITH INCREASING SOUTHWEST
FLOW ALOFT. LEE TROUGH WILL ALSO SHIFT EAST DURING THE EVENING.
SHOULD SEE SOUTHWEST WINDS DEVELOP MOST AREAS BY MIDNIGHT...WITH
ENHANCED DRAINAGE ACROSS PLAINS. THIS WILL KEEP MINS RELATIVELY MILD
MOST AREAS. ON TUESDAY...SOUTHWEST FLOW ALOFT WILL INCREASE AS UPPER
LEVEL TROUGH MOVES INTO THE GREAT BASIN. WITH 7H TEMPERATURES AROUND
+8 DEGREES C...SHOULD SEE HIGHS CLOSE TO 80 DEGREES ACROSS PLAINS.
PRESSURE GRADIENT WILL INCREASE DURING DAY...WITH DECENT MIXING IN
LOWER LEVELS. WITH LOW HUMIDITY AND GUSTY WINDS EXPECTED ACROSS
PLAINS...WILL UPGRADE FIRE WEATHER WATCH TO RED FLAG WARNING.
SUSTAINED WINDS OF 20-30 MPH A GOOD BET...GUSTS TO 40 MPH NOT OUT
OF THE QUESTION. AS FOR MOUNTAINS AND FOOTHILLS...SHOULD BE RATHER
WINDY DURING AFTERNOON. LATEST NAM SHOWING 52 KTS OF CROSS MOUNTAIN
FLOW HIGHER EASTERN FOOTHILLS...COULD BE A BIT OVERDONE.

.LONG TERM...RATHER STRONG COLD FRONT WILL MOVE ACROSS NORTHEAST
COLORADO WEDNESDAY NIGHT AS DEEP UPPER LEVEL TROUGH APPROACHES.
TEMPERATURES ARE ALREADY QUITE COOL BEHIND THE FIRST FRONT BUT
APPEARS THERE MAY EVEN BE A SECONDARY SURGE OF COLD AIR DURING THE
DAY WEDNESDAY.  UPSLOPE DEEPENS TO AROUND 12 THOUSAND FEET BY
WEDNESDAY AFTERNOON AND THERE IS ALSO SOME Q-G VERTICAL MOTION
ADVERTISED BY THE MEDIUM RANGE MODELS.  WHILE THE AIRMASS IN
INITIALLY STABLE WEDNESDAY MORNING...CONTINUED COLD ADVECTION ALOFT
DURING THE DAY WILL HELP DESTABILIZE THE ATMOSPHERE.  WILL CONTINUE
THE TREND OF INCREASING THE CHANCE OF PRECIPITATION ACROSS THE FRONT
RANGE AND PALMER DIVIDE WHERE UPSLOPE AND LIFT ARE MAXIMIZED.  IF WE
CAN GET ENOUGH UPPER LEVEL SUPPORT AND Q-G VERTICAL MOTION...
CURRENTLY SHOWN TO BE JUST SOUTH OF US...THEN WE COULD BE LOOKING AT
SEVERAL INCHES OF SNOWFALL IN THE SOUTHERN FRONT RANGE FOOTHILLS/
PALMER DIVIDE.

BY THURSDAY...AIRMASS WILL DRY FROM NORTH TO SOUTH AS RIDGING AND
SUBSIDENCE BUILD IN BEHIND TROUGH.  THIS RIDGING SHOULD THEN PREVAIL
THROUGH THE REST OF THE WEEK AS ANOTHER DEEP TROUGH MOVES INTO THE
WESTERN U.S.  THERE IS CONSIDERABLE UNCERTAINTY WITH REGARD TO THE
EASTERN MOVEMENT OF THIS TROUGH BY EARLY NEXT WEEK.  WILL KEEP THE
FORECAST DRY ACROSS THE PLAINS FOR NOW WITH ONLY A SLIGHT CHANCE IN
THE MOUNTAINS SUNDAY AND MONDAY.  TEMPERATURES SHOULD WARM UP INTO
THE LOWER 70S BY SATURDAY AND THEN STAY RELATIVELY MILD UNTIL THIS
NEXT UPPER TROUGH MOVES THIS WAY SOMETIME NEXT WEEK.

&&

.AVIATION...VFR CONDITIONS TONIGHT THROUGH TUESDAY.  SOUTH WIND TO
SHIFT TO SOUTHWEST THIS EVENING. ON TUESDAY...SOUTHWEST WIND TO
INCREASE BY 18Z...WITH GUSTS TO 30 KTS POSSIBLE DURING AFTERNOON.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING FOR TUESDAY
FROM NOON UNTIL 700 PM FOR ZONES 38 THROUGH 51.

&&

D-L/BARJENBRUCH
Hazardous weather outlook, Apr 14, 2:30 PM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
230 PM MDT MON APR 14 2008

COZ030>051-151200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
230 PM MDT MON APR 14 2008

...RED FLAG WARNING TUESDAY AFTERNOON AND EVENING ACROSS THE
PLAINS FOR GUSTY WINDS...LOW HUMIDITY AND DRY FUELS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

HIGH PRESSURE WILL BE OVER THE AREA TODAY...BRINGING DRY AND
UNSEASONABLY WARM TEMPERATURES TO NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A STRONG SOUTHWEST FLOW ALOFT WILL BRING VERY WARM TEMPERATURES...
LOW HUMIDITIES...AND GUSTY SOUTHWEST WINDS TO THE PLAINS TUESDAY. A
RED FLAG WARING HAS BEEN ISSUED FOR THESE CONDITIONS FOR TUESDAY
AFTERNOON AND EVENING.

TWO COLD FRONTS WILL THEN PUSH THROUGH NORTHEAST COLORADO TUESDAY
NIGHT AND WEDNESDAY BRINGING MUCH COOLER TEMPERATURES AND A CHANCE
FOR SNOW WEDNESDAY AND WEDNESDAY NIGHT.  AT THIS TIME...THE HIGHEST
THREAT FOR ACCUMULATING SNOWFALL WILL BE IN AND NEAR THE FRONT RANGE
FOOTHILLS AND PALMER DIVIDE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

D-L/DBB

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 4:05 AM MDTFire Weather WatchBOUAdams, Arapahoe, Boulder, Broomfield, Denver, Douglas and 10 more11 hr

Nearby

Red Flag Warnings in Colorado, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.